Robotic Hair Transplants & Hair Restoration
110 East 55th Street, New York, NY
Contact Us: 212-826-2400
Medical Treatment of Hair Loss

July 8th, 2008

Q: I recently had a hair transplant about a month ago. Currently I’m on Propecia and I am a stickler to taking it at the same time every day. I don’t, however, use Rogaine namely because I fear the irritation it can possibly cause will halt graft growth and because I’ve heard that the grafts and post-surgical shock loss hair will return without its use. Is it ok to use only Propecia post-surgically? Or would adding Rogaine be of any significant benefit? — L.B., Rye, NY

A: I would definitely stay on Propecia (finasteride) and, if you like, you can add Rogaine (minoxidil) – it may have a little additional benefit. The 5% foam formulation is less irritating and can be started a week after the hair transplant.

The only problem with Rogaine is compliance. If you think that you will use it long-term, it is worth using. If, however, you think that you will get tired of it and stop, then it is not worth starting.

Any shedding with either medication is temporary and usually indicates that the drug is working.

Read about Rogaine (minoxidil)
Read about Propecia (finasteride)

Related Posts:

Share:

Share


Rating:  1 Star2 Stars3 Stars4 Stars5 Stars  


Topic:  

Tags:  , , , , , , , ,

Posted by
Updated 2017-12-11


Browse Hair Restoration Answers by topic: